Mississippi, 2025Strong Wind in Mississippi, March 4, 2025
March 4, 2025 · NWS MEG · 1 event in 1 county or zone
A surface low and potent cold front tracked across the Southern Plains on March 4, 2005. A tight pressure gradient in advance of this large storm system resulted in southwest winds of 25 mph with gusts up to 50 mph.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A surface low and potent cold front tracked across the Southern Plains on March 4, 2005. A tight pressure gradient in advance of this large storm system resulted in southwest winds of 25 mph with gusts up to 50 mph. This resulted in some isolated damage across the Mid-South.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 4, 2:31 PM CST, 1 hour 29 minutes earlier. Its key messages:
- Updated at 138 PM CST Tue Mar 4 2025
- A strong storm system will move through the region with severe thunderstorms possible through this evening mainly across north Mississippi and southwest Tennessee. The primary risk will be damaging winds.
- Very strong winds are expected through Wednesday. Expect gusts over 40 mph at times.
- Mostly dry weather and seasonal temperatures will return to the Mid-South for Wednesday and Thursday. Scattered showers return for Friday night through Saturday night.
Area forecast discussion, Mar 4, 2:31 PM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
231 PM CST Tue Mar 4 2025
...New DISCUSSION...
.KEY MESSAGES...
Updated at 138 PM CST Tue Mar 4 2025
- A strong storm system will move through the region with severe
thunderstorms possible through this evening mainly across north
Mississippi and southwest Tennessee. The primary risk will be
damaging winds.
- Very strong winds are expected through Wednesday. Expect gusts
over 40 mph at times.
- Mostly dry weather and seasonal temperatures will return to the
Mid-South for Wednesday and Thursday. Scattered showers return
for Friday night through Saturday night.
&&
.DISCUSSION...
(This evening through next Monday)
Issued at 138 PM CST Tue Mar 4 2025
A powerful upper low is pushing across the Southern Plains this
afternoon. The associated occluded front is moving across Arkansas
with a broad area of showers covering the Mid-South. Embedded
within the showers is a line of storms pushing into the Delta.
Gradient winds continue to be quite strong with frequent gusts to
40 mph and occasional gusts to 50 mph. A 70-80 kt low level jet
core will slide across the area in advance of the line of storms.
Showers ahead of the line could bring down some of those stronger
winds just above the surface.
The question for the late afternoon and evening remains the extent
of the severe weather risk across areas south of I-40 and east of
I-55. Instability continues to be lacking with the latest
mesoanalysis placing significant values only as far north as
northern Louisiana. Only a couple of members of the 12z HREF
bring minimal amounts of SBCAPE into parts of the north MS late
this afternoon and evening. As a result, we cannot completely rule
out a tornado along this line of storms but the threat is pretty
low. Primary risk continues to be damaging winds as perhaps
stronger winds can be transferred to the surface as the line moves
through. The WoFS shows some support for this scenario. However,
the convection needs to become more robust, like the HRRR is
depicting, for this to occur.
The line of storms will exit into Middle TN and northern AL by mid
evening. Winds will shift to the SW and remain gusty all night. As
the system moves toward the Great Lakes the gradient remains
tight across the Mid-South on Wednesday. Wind gusts to 40 mph
will be common, especially across NE AR and the MO Bootheel. A
Wind Advisory continues areawide through 6 pm Wednesday. Expect
cooler temps on Wednesday with highs in the 40s and lower 50s.
Weak high pressure will build in Wednesday night with decent
radiational cooling which will allow temps to fall into the upper
20s and lower 30s. Temps will warm toward the end of the week as
zonal upper flow returns and SW winds develop by Friday. Highs
will reach into the 60s and lower 70s by Friday.
A fast moving low will race across the northern part of the Mid-
South or the Ohio Valley Friday night with a chance of showers
across eastern areas. Another system is expected to move by to
the south with a chance of showers sometime Saturday or Saturday
night. Location and timing of these systems are still uncertain
and confidence is low. Dry and mild weather will return for early
next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1110 AM CST Tue Mar 4 2025
Showers and a few thunderstorms have begun to move into western
sections of the Mid-South and will continue to spread eastward
through the afternoon and into this evening. Precipitation should
end across the region before midnight. Along with the precipitation.
MVFR ceilings are expected. Very windy conditions are expected
with wind speeds 15 to 25 knots with wind gusts as high as 40
knots. Winds will be southerly this afternoon and tonight then
shift to the west overnight. Low level wind shear remains possible
through early Wednesday morning.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 6 PM CST Wednesday for ARZ009-018-026>028-
035-036-048-049-058.
MO...Wind Advisory until 6 PM CST Wednesday for MOZ113-115.
MS...Wind Advisory until 6 PM CST Wednesday for MSZ001>017-020>024.
TN...Wind Advisory until 6 PM CST Wednesday for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...SJM
AVIATION...ARSIn the hours before
Special weather statement, Mar 4, 12:48 PM CST, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Memphis TN
1248 PM CST Tue Mar 4 2025
ARZ048-049-058-MSZ007-010-041930-
St. Francis AR-Phillips AR-Lee AR-Tunica MS-Coahoma MS-
1248 PM CST Tue Mar 4 2025
...STRONG THUNDERSTORMS WILL IMPACT LEE...ST. FRANCIS...PHILLIPS...
COAHOMA AND SOUTHWESTERN TUNICA COUNTIES THROUGH 130 PM CST...
At 1248 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Brinkley to near St. Charles to near
Rosedale. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cody, Rena Lara, Rudyard, Haleside, Hoop Spur, Westover, Wheatley,
New Castle, Round Pond, Clarksdale, Lurand, Brickeys, Lundell, Ball
Point, Whitehall, Tongin, Poplar Grove, Gill, Hawkins, and Four Gums.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3500 9115 3500 9105 3505 9104 3515 9060
3514 9057 3458 9048 3399 9054 3399 9066
3412 9066 3412 9107 3434 9105 3434 9100
3447 9100 3447 9106 3473 9105 3474 9110
3487 9110 3491 9112 3491 9115
TIME...MOT...LOC 1848Z 238DEG 40KT 3488 9115 3433 9105 3393 9108
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MJLocal storm report, Mar 4, 3:13 PM CST, 47 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
313 PM CST Tue Mar 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM Non-Tstm Wnd Dmg 4 ESE Morris Chapel 35.30N 88.27W
03/04/2025 Hardin TN Amateur Radio
Gradient winds caused power line to fall,
igniting grass fire on Small Rd.
&&Special weather statement, Mar 4, 3:19 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Memphis TN
319 PM CST Tue Mar 4 2025
MSZ005-006-009-014-016-017-TNZ092-042200-
Itawamba MS-Tishomingo MS-Union MS-Lee MS-Alcorn MS-Prentiss MS-
Hardin TN-
319 PM CST Tue Mar 4 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN UNION...ITAWAMBA...
NORTHERN LEE...TISHOMINGO...PRENTISS...EASTERN ALCORN AND SOUTHERN
HARDIN COUNTIES THROUGH 400 PM CST...
At 319 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Blair to near Saltillo to near Fulton.
Movement was northeast at 120 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Abney, Eastman, Pickwick Dam, Belmont, Blythe Crossing,
Ballardsville, Bruton Branch, Pickwick Landing State Park,
Walkertown, Petertown, Pratts Friendship, Neil, Moores Mill, Alpine,
Booneville, Corrona, Burnsville, Parks, Bethany, and Saltillo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3501 8820 3492 8815 3489 8810 3437 8817
3413 8844 3443 8893 3460 8878 3460 8872
3467 8872 3500 8842 3500 8838 3505 8838
3530 8815 3520 8798 3501 8798
TIME...MOT...LOC 2119Z 219DEG 106KT 3444 8881 3433 8863 3423 8847
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DNMStrong Wind, Monroe
- When
- March 4, 4:00 PM CST to 7:30 PM CST
- Where
- Monroe forecast zone
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 33.892, -88.480 (the zone’s center; the record gives no point)
Shingles were ripped off the patio roof of a home west of Gattman.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Mississippi, March 4, 20252 deaths · $309,000 · 78 kt wind · 42 events
- High Wind and Winter Weather in Nebraska, March 4 to 5, 20252 deaths · 61 kt wind · 33 events
- Tornadoes and Flood in Texas, March 4, 20254 injured · $15 million · EF1 · 126 events
- Tornadoes and Damaging Winds in Texas, March 4, 20253 injured · $1.1 million · EF1 · 28 events
- Tornadoes in Mississippi, March 4, 20254 injured · EF2 · 2 events
- Tornadoes and Flash Flooding in Louisiana, March 4, 2025$485,000 · EF1 · 25 events
- High Wind and Strong Wind in Tennessee, March 4 to 5, 2025$1.2 million · 57 kt wind · 23 events
- Damaging Winds in Georgia, March 4 to 5, 2025$98,000 · 59 kt wind · 71 events
- Tornadoes and Damaging Winds in Louisiana, March 4, 2025$464,000 · EF1 · 12 events
- High Wind in Kansas, March 4, 2025$507,000 · 73 kt wind · 33 events
- Tornadoes and Damaging Winds in Oklahoma, March 4, 2025$329,000 · EF1 · 14 events
- Blizzard and High Wind in Iowa, March 4 to 5, 202555 kt wind · 94 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1246857.